What causes persistent loose stools after having Opium?
Not sure how we can help you...
As I understand from this post, you have had persistent loose stools probably due to rapid emptying (dumping syndrome) that developed as the result stomach and small intestine removal (it may have been better if you had provided the indication for stomach + intestine removal). And that they have tried multiple options and only diluted tincture of opium (DTO) worked. Now, your insurance agents refuse to pay for DTO scripts.
You are also looking to know difference between paregoric and tincture of opium.
1. It is indeed a very dangerous confusion and this confusion between paregoric and tincture of opium has led to lost lives on more than one occasion. Though the difference are subtle, current FDA regulations insists marking the label bold so as to prevent confusion. The main difference lies in the amount of opioid (morphine concentration) - tincture of opium is 25 time stronger and more potent / deadly than paregoric.
2. If my first assumption was right, you should discuss about acarbose and other means to improve (if not resolve) dumping issues with a gastroenterologist.
3. I understand your treating doctor is extremely helpful and is willing to fight against insurance authorities. I am not sure I can help him through online forum based on limited medical information. However I do pray that he is successful with his efforts.
Let me know if you need any other help.
How did the symptoms begin...
From what I understand you have digestion issues- nausea, vomiting, retching and perhaps constipation. And this DTO helps you. Please be aware though its a diluted formula, it does have some addiction and tolerance. Though you report no addiction, I'm not sure of tolerance from your description.
However I'm not able to figure out how these symptoms begin? What was the indicaton for surgery? What specific remedies (if any) were tried?
PS: Apologies for the late reply. I'm out of state with fluctuating Internet. I shall try answer your next questions at the earliest.
Is ok to rely on meds to stay home even if I'm guessing if I'm in trouble? Can't acess iv anymore w/o ultrasound
Better to avoid any further surgeries
I see that you have undergone many surgeries by now. I doubt if any further surgery is going to help you.
In my opinion, it is wise to continue with the medicines and avoid surgery as much as possible.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes loose watery stools after the hepatitis b vaccination
- What causes loose stools with blood in it
- What causes loose stools in the morning
- What causes bubbles in loose stool
- What causes loose stools after gallbladderremoved
- What causes loose greenish stool after taking zenflox and ziffi
- What causes frequent urination with loose stool and constipation
- What is the cause for loose stools when on coq
- What causes loose stools
- What causes loose yellow stool